MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB PERIPROSTHETIC DISTAL FEMUR PLATE, RIGHT, 18 HOLES, L. 355 MM; PLATE, FIXATION, BONE

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB PERIPROSTHETIC DISTAL FEMUR PLATE, RIGHT, 18 HOLES, L. 355 MM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 08/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision of the femur plate due to fracture of the device, five (5) months post-implantation.The surgeon also reported non-union of the fractured bone which was being treated with the plate.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).G2- poland.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h10.The plate and the fixation screws were returned for investigation.Of note, no bone spacer was returned.The event can be confirmed as the plate is fractured and the fracture line is located through a screw hole.Both surfaces of the plate show some scratches.Additionally, next to the fracture on the bone-facing side, marks and polished areas are visible which presumably could have derived from contact with the cerclage wire which was used for fracture fixation.One of the hole of the plate shows bone attachment.The fracture surfaces of the plate are damaged and present some scratches and polished area most likely due to relative contact of the two pieces after fracture.However, the non-damaged areas of the fracture surfaces shows beach lines most likely due to fatigue fracture.The screws are inconspicuous.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.The device is used for treatment.A single lateral view of the right femur demonstrates a plate and screw fixation device with hardware and bony fracture along the distal femoral diaphysis.No surgical record was received, however, doctor referred to sales rep about a non-union/mal-union of the femur from a former fracture.On the backside of the plate, there are polished areas and marks visible where the cerclage wires were placed.The x-rays shows that the plate was fixed with using cables.In the surgical technique.It is described that ncb bone spacers may also be used if the fracture has been reduced using a cable, to avoid contact between the plate and the cable wire.¿insert the bone spacers into ncb screw holes before plate insertion ¿.Not using spacers might have led to high bending stresses where the plate was in direct contact with the cerclage wire (lever arm situation).However, it is impossible to conclude if and to what extent this contributed to the reported event.In conclusion, based on the investigation of the retrievals, a plate fracture can be confirmed and most likely attributed to fatigue.Nevertheless, since the cause may be multifactorial, consisting of patient- and procedure-related factors, a definitive root cause could not be identified.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NCB PERIPROSTHETIC DISTAL FEMUR PLATE, RIGHT, 18 HOLES, L. 355 MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17675586
Report Number0009613350-2023-00507
Device Sequence Number7380948
Product Code HRS
UDI-Device Identifier00889024297586
UDI-Public(01)00889024297586(11)210611(10)3077445
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03264.018
Device Lot Number3077445
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date09/04/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale